Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Apr 17, 2010, 6:14 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2010, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 17, 2010, 7:12 PM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
277
WFUS54 KBRO 172314
TORBRO
TXC047-261-180015-
/O.NEW.KBRO.TO.W.0001.100417T2314Z-100418T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 PM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
SOUTHWESTERN KLEBERG COUNTY...MOVING SOUTH AT 15 MPH.
* THE TORNADO WILL REMAIN OVER...
RURAL NORTHEASTERN BROOKS COUNTY AND RURAL WESTERN KENEDY COUNTY
THROUGH 715 PM THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.
IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT...
SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD
WITH YOUR HANDS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2726 9798 2722 9798 2724 9796 2725 9793
2725 9786 2697 9786 2696 9787 2699 9816
2699 9817 2727 9810 2727 9799
TIME...MOT...LOC 2310Z 006DEG 13KT 2733 9797
$$
SPEECE2 follow-up statements
304
WWUS54 KBRO 172340
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SAT APR 17 2010
TXC047-261-180015-
/O.CON.KBRO.TO.W.0001.000000T0000Z-100418T0015Z/
BROOKS-KENEDY-
640 PM CDT SAT APR 17 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN KENEDY AND NORTHEASTERN BROOKS COUNTIES...
AT 639 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST
OF SARITA...MOVING SOUTH AT 20 MPH.
THE TORNADO WILL REMAIN OVER...
RURAL WESTERN KENEDY COUNTY THROUGH 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2726 9798 2722 9798 2724 9796 2725 9793
2725 9786 2697 9786 2696 9787 2699 9816
2699 9817 2727 9810 2727 9799
TIME...MOT...LOC 2339Z 356DEG 16KT 2716 9789
$$
SPEECE487
WWUS54 KBRO 180012
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 PM CDT SAT APR 17 2010
TXC047-261-180021-
/O.CAN.KBRO.TO.W.0001.000000T0000Z-100418T0015Z/
BROOKS-KENEDY-
712 PM CDT SAT APR 17 2010
...THE TORNADO WARNING FOR NORTHWESTERN KENEDY AND NORTHEASTERN
BROOKS COUNTIES IS CANCELLED...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS EXITED
THE WARNING AREA. ACCORDINGLY...THE TORNADO WARNING FOR NORTHWESTERN
KENEDY AND NORTHEASTERN BROOKS COUNTIES HAS BEEN CANCELLED.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 2726 9798 2722 9798 2724 9796 2725 9793
2725 9786 2697 9786 2696 9787 2699 9816
2699 9817 2727 9810 2727 9799
TIME...MOT...LOC 0011Z 356DEG 16KT 2702 9788
$$
SPEECEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 1:45 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 17, 1:45 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT SAT APR 17 2010 .SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...CONVECTION FIRING UP ACROSS MUCH OF THE CWA ATTM. DEEP MOISTURE WILL MAKE FOR EFFICIENT RAIN PRODUCTION AND WEAK ENVIRONMENTAL FLOW WILL ALLOW SIGNIFICANT AMOUNTS OF RAINFALL TO ACCUMULATE. HEATING WILL ACCENTUATE BROAD INSTABILITY THIS AFTERNOON AND CONVECTION IS EXPECTED TO SPREAD IN AREAL COVERAGE OVER THE AFTERNOON HOURS. FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM TONIGHT. STILL EXPECT PEAK OF ACTIVITY TO BE THIS AFTERNOON AND EVENING BUT SOME SHOWERS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING. POSSIBLE EXTENSION AND OR CHANGE IN COVERAGE OF FFA WILL DEPEND ON EVOLUTION OF RAINFALL THIS AFTERNOON AND WILL LET THAT WAIT UNTIL IT MATERIALIZES. REESTABLISHED NORTHWEST FLOW BEHIND SHORT WAVE ON SUNDAY WILL GIVE US A BREAK FROM PRECIP FOR A FEW DAYS. && .LONG TERM /7 AM MONDAY THROUGH SATURDAY/...A SLIGHT DRYING TREND IS EXPECTED OVER THE AREA FOR MONDAY AS HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER. WINDS WILL BE LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST THE BEGINNING OF NEXT WEEK. MOISTURE WILL MOVE INTO THE AREA ONCE AGAIN BY TUESDAY OF NEXT WEEK CAUSING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN. A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP SOUTH TEXAS THE MIDDLE TO THE LATTER PART OF NEXT WEEK AS HIGH PRESSURE INFLUENCES THE AREA. ANOTHER MINOR DISTURBANCE COULD MOVE THROUGH THE AREA NEXT SATURDAY GIVING THE AREA A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS. && .MARINE...TONIGHT THROUGH 7 AM MONDAY...CONVECTION WILL BE MORE WIDESPREAD ACROSS THE GULF THIS AFTERNOON AND WITH SHORT WAVE APPROACHING. LIGHT WINDS SHOULD PRECLUDE STRONG STORMS BUT LIGHTNING AND HEAVY RAIN WILL POSE ISSUES TO MARINE INTERESTS. LONG PERIOD EAST SWELL SLOWLY DECREASING AND WAVES ARE NOW BELOW CRITERIA. LIGHT EASTERLY WINDS WILL BECOME MORE SOUTHEASTERLY AS SHORT WAVE MOVES ACROSS THE AREA. MODERATE SEAS WILL CONTINUE THROUGH THE END OF THE PERIOD. 7 AM MONDAY THROUGH THURSDAY...LIGHT TO MODERATE EAST TO SOUTHEAST WINDS ARE EXPECTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND ON MONDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND MOVES INTO THE GULF. A MINOR DISTURBANCE WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING A CHANCE FOR SHOWERS OR THUNDERSTORMS. A DRIER AND MORE STABLE AIRMASS WILL DOMINATE THE AREA BY THE MIDDLE PART OF NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE AREA ONCE AGAIN. && .AVIATION...WIDESPREAD MVFR CIGS EXPECTED THROUGH THE PERIOD WITH ONLY BRIEF VFR CONDITIONS MOSTLY WEST IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MOST OF DEEP SOUTH TEXAS TODAY AFFECTING ALL THREE TERMINALS AND TRAFFIC EN ROUTE. LIGHT TO MODERATE WINDS WILL PREVAIL THRU THE FCST PERIOD. IFR CIGS EXPECTED TO TNGT INTO SUNDAY MRNG. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 79 65 76 / 40 30 10 0 BROWNSVILLE 69 81 65 79 / 40 30 10 0 HARLINGEN 68 81 64 81 / 40 30 10 0 MCALLEN 67 83 64 82 / 40 30 10 0 RIO GRANDE CITY 68 85 64 82 / 40 20 10 0 SOUTH PADRE ISLAND 71 78 68 73 / 40 30 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ249>255. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...51 LONG TERM...65
Hazardous weather outlook, Apr 17, 5:15 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 PM CDT SAT APR 17 2010 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF ZAPATA COUNTY AND COASTAL CAMERON AND COASTAL WILLACY COUNTIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND PUSH ACROSS DEEP SOUTH TEXAS TONIGHT. LOCALIZED FLOODING WILL BE POSSIBLE AS SLOW MOVING STORMS MOVE OVER AREAS THAT HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN FROM EARLIER THIS WEEK. IN ADDITION...THE POTENTIAL FOR SEVERE WEATHER EXISTS ACROSS NORTHERN PORTIONS OF DEEP SOUTH TEXAS AS A STRONG LINE OF THUNDERSTORMS MOVES INTO JIM HOGG...BROOKS AND KENEDY COUNTIES EARLY THIS EVENING. WINDS OF 50 TO 60 MPH AND SMALL HAIL CAN BE EXPECTED AS THIS LINE MOVES INTO THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SUNDAY AND AGAIN ON TUESDAY. ADDITIONAL RAINFALL FROM THIS ACTIVITY WILL HAVE THE POTENTIAL TO LEAD TO LOCALIZED FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR JIM HOGG...BROOKS AND KENEDY COUNTIES EARLY THIS EVENING. GMZ130-132-135-150-155-170-175-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A HIGH RISK FOR RIP CURRENTS WILL CONTINUE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Apr 17, 3:52 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 PM CDT SAT APR 17 2010 TXZ255-172230- INLAND CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN 352 PM CDT SAT APR 17 2010 ...A STRONG AND SLOW MOVING THUNDERSTORMS AFFECTING BROWNSVILLE... AT 349 PM...AN ISOLATED STRONG AND SLOW MOVING THUNDERSTORM WAS MOVING SOUTH AT AROUND 5 MPH ACROSS BROWNSVILLE. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF WIND GUSTS FROM 25 TO 35 MPH AND LOCALLY HEAVY RAINFALL RATES OF ONE TO TWO INCHES AN HOUR. THIS THUNDERSTORM WILL PERSIST OVER BROWNSVILLE THROUGH 430 PM EVENTUALLY MOVING SOUTH OF THE RIO GRANDE RIVER INTO MEXICO. MOTORISTS IN CAMERON COUNTY CAN EXPECT PONDING OF WATER ON ROADS... AND MINOR FLOODING OF POOR DRAINAGE AREAS THROUGH 5 PM. SPEECE
Special weather statement, Apr 17, 4:40 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 PM CDT SAT APR 17 2010 TXZ249>251-172345- JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 440 PM CDT SAT APR 17 2010 ...INTENSE THUNDERSTORMS APPROACHING DEEP SOUTH TEXAS... AT 435 PM...AN AREA OF INTENSE THUNDERSTORMS WAS MOVING SOUTHEAST AT AROUND 20 MPH ACROSS DUVAL AND JIM WELLS COUNTIES. THESE THUNDERSTORMS WILL EVENTUALLY MOVE INTO JIM HOGG...BROOKS AND KENEDY COUNTIES BETWEEN 5 AND 6 PM THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...WIND GUSTS FROM 40 TO 50 MPH AND SOME POSSIBLE HAIL AS THEY MOVE FURTHER SOUTHEAST INTO DEEP SOUTH TEXAS. RESIDENTS OF BROOKS...JIM HOGG AND KENEDY COUNTIES SHOULD STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS AND THE WEB SITE OF THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE AT WWW.WEATHER.GOV/RGV FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING WEATHER SITUATION. SPEECE
Special weather statement, Apr 17, 6:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 603 PM CDT SAT APR 17 2010 TXZ248>253-180000- JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO-KENEDY- 603 PM CDT SAT APR 17 2010 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTIONS OF STARR COUNTY AND HIDALGO COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT EL SAUZ...UNTIL 700 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. NICKEL SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:28 PM CDT | Areal Flood Advisory | BRO | Cameron | 97 min |
| Apr 17, 10:38 AM CDT | Areal Flood Advisory | BRO | Willacy | 112 min |
| Apr 17, 2:34 PM CDT | Areal Flood Advisory | BRO | Cameron | 66 min |
| Apr 17, 3:28 PM CDT | Areal Flood Advisory | BRO | Cameron | 92 min |
| Apr 17, 5:29 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Kenedy | 91 min |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Kenedy | 113 min |
| Apr 17, 6:28 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 3 hr |
| Apr 17, 6:34 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 56 min |
| Apr 17, 6:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 27 min |
| Apr 17, 6:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 63 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.